CAMDEN COUNTY, Ga. — Authorities in a south Georgia community are urging locals to heed their warnings after multiple people were injured - and at least one died - from laced drugs on Friday evening.
The Camden Emergency Management Agency (CCEMA) reported that first responders dealt with several cases of people unconscious or unresponsive.
"Upon arriving at each of these incidents, life-saving measures had to be performed by first responders," authorities said.
These measures included CPR and the use of Narcan which is designed to help save people from drug overdoses.
"Unfortunately, not all were able to be revived from their condition," the agency said.
11Alive news partner First Coast News said that eight people are believed to have been hurt and one reportedly died. Already, they believe the number of people impacted may be higher with others managing to drive themselves to the hospital.
And in each case, according to Camden County authorities, drugs laced with a deadly amount of fentanyl are believed to be the culprit. The opioid can be up to 100 times stronger than heroin
First responders and investigators are now on the lookout, fearing that someone - or maybe a group of people - has recently distributed the drugs in that community.
As a result, they're concerned that any drugs - including marijuana - might be laced and pose a danger to those who use them.
Authorities are not only urging the public to stay away from these drugs, they're also asking friends and family who know of someone who may suffer from drug addiction to check on them and make sure they haven't suffered a potentially deadly reaction to one of these drugs.
As for the investigation into how the tainted drugs got into the community, both emergency responders and police are asking people to step forward with information.
"You may be saving a life," CCEMA said.